STDs Expert Forum
out here in the third world?
About This Forum:

The STD Forum is intended only for questions and support pertaining to sexually transmitted diseases other than HIV/AIDS, including chlamydia, gonorrhea, syphilis, human papillomavirus, genital warts, trichomonas, other vaginal infections, nongonoccal urethritis (NGU), cervicitis, molluscum contagiosum, chancroid, and pelvic inflammatory disease (PID). All questions will be answered by H. Hunter Handsfield, M.D. or Edward W Hook, MD.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

out here in the third world?

So there i am at a doctors office who only speaks russian, with a sudo interpreter, telling me that i have an infection,  infection!  Claymadia, and she keep pointing to this little piece of paper.  They did a blood test first and after a few hours said things were normal except for a possible claymadia infection.  then they did the swab and after thirty minutes said yes they think it is chlymidia.  my conctact was about two weeks ago.  no real signs or symptoms but guess i was jsut paranoid.  the doc has me on some weird **** that's all in russian.  i started the meds 2 1/2 days ago.  My questions are what is this stuff and is it what i need to kill the bugs?  and when i get back to my girlfriend in three days am i going to be able to have sex with her?  cause i have been gone for a month and she is going to want to sit on it right away.

as best as i can make out i am taking

Rovamycine (some french brand) one pill in the morning and two in the evening - the only one i am sure of the name

and hour later

ophlocatsn (sp) no idea it is in russian ) one pill in the morning and two pills in the evening

and then another hour

naxojin henorozol (sp)one half pill in the morning and half pill in the evening

wish i could tell you the milligrams are, my bet is she just put me on the whole slew to rid me of anything i might have.  i have some pretty bad dirreha, and i had a bad stomach bug before this all started if this is what i need and i trust this guy, is she gonna be able to sit on it cause i have three days, mate.

thanks
Related Discussions
239123_tn?1267651214
The overall quality of STD knowledge and care in Russian providers is widely believed to be poor.  However, there are some very skilled and knowledgeable STD experts in Moscow and St. Petersburg, I am told--and presumably elsewhere.  If you contact the municipal health department in one of those cities, especially if you can get to a fairly senior person (you might ask for the "head VD specialist" or something like that), you might be able to get decent advice.

"Rovamycine" sounds like it could be a tetracycline, i.e. similar to tetracycline itself or doxycycline (many of the tetracyclines in western countries use "mycin" in their trade names).  If so, it is active against chlamydia.  The other drug sounds phonetically like it might be ofloxacin, which is active against chlamydia and maybe gonorrhea; gonorrhea resistant to that drug class is common in many parts of the world, but I don't know about Russia (and probably varies widely from one part of that country to the next).  The tetracyclines but not ofloxacin are active against syphilis.  The other drug ("naxojin henorozol") doesn't ring any bells at all.  But you obviously have internet access; it shouldn't be too big a deal to learn the actual names of the drugs and look them up yourself.

Diarrhea is not a common symptom of any STD in heterosexual men and women, but in gay men often can be due to sexually acquired intestinal bacteria, viruses, or parasites.  Ofloxacin is commonly used against some such infections.  Alternatively, if your diarrhea began after you started treatment, perhaps it is a side effect; many antibiotics cause diarrhea.

Good luck--  HHH, MD
Blank
Continue discussion Blank
This Forum's Experts
239123_tn?1267651214
H. Hunter Handsfield, M.D.Blank
University of Washington
Seattle, WA
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank